Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 12, 2001, 8:38 PM PDT for San Bernardino County, California. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2001, 8:38 PM PDT (03:38 UTC)
- Expired
- Aug 12, 2001, 9:45 PM PDT
- In force
- 67 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Bernardino County, CA
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 00:00Z, 3.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4664 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WUUS55 KVEF 130340 SVRLAS CAC071-130445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 838 PM PDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE FOLLOWING LOCATION...LUDLOW * UNTIL 945 PM PDT * AT 838 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES EAST OF BARSTOW...MOVING NORTHEAST AT 15 MPH. THIS STORM WAS AFFECTING BOTH INTERSTATE 15 AND INTERSTATE 40. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3519 11681 3458 11651 3477 11589 3555 11635
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:29 PM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Aug 12, 3:29 PM PDT, 5 hours 9 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 329 PM PDT SUN AUG 12 2001 SYNOPSIS...A DISTURBANCE EMBEDDED IN SOUTHEAST FLOW ALOFT WILL MOVE THROUGH NORTHWEST ARIZONA AND BRUSH SOUTHERN NEVADA TONIGHT INTO MONDAY MORNING...RESULTING IN NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN. A DRYING TREND WILL BEGIN MONDAY AFTERNOON AND CONTINUE THROUGH THE REMAINDER OF THE WEEK. DISCUSSION...NOT MUCH TIME TO DISCUSS DETAILS AS THE WEATHER IS ACTIVE AND WERE ALREADY IN WARNING MODE. STORMS MOVING OFF RIM INTO HIGH CAPE AIR OVER CENTRAL MOHAVE COUNTY HAVE PRODUCED 70 MPH WINDS AND LARGE HAIL. STORM TOP DIVERGENCE AND VIL ARE ABOUT AS HIGH AS IVE SEEN IN THIS PART OF THE COUNTRY. SLC FORECASTER ALSO RELAYED THAT THE AMBER PROGRAM FLASH FLOOD GUIDANCE OVER SRN NV/NW AZ IS THE HIGHEST HE HAS SEEN THIS SUMMER. SEVERE THREAT WILL BEGIN TO SHIFT TO MORE OF A FLASH FLOOD SITUATION THIS EVENING AND WATCH HAS BEEN HOISTED FOR MOHAVE...CLARK...SOUTHERN NYE...EXTREME EASTERN SAN BERNARDINO UNTIL 400 AM. LINE OF NW AZ STORMS THESE WILL COLLIDE WITH STORMS FORMING OVER EXTREME SOUTHERN NEVADA SOON. LAKE MEAD... LOWER COLORADO RIVER VALLEY...AND SOUTHERN MOHAVE COUNTY WILL BE FIRST UP IN FLASH FLOOD THREAT WITH REMAINDER OF CLARK COUNTY...FAR SOUTHERN NYE COUNTY...AND EXTREME EASTERN SAN BERNARDINO COUNTY TO FOLLOW. INVERTED TROUGH TRACKING WNW ABOUT AS ETA PREDICTED. ASSOCD FORCING COULD AID IN ORGANIZATION AND PERSISTENCE OF STORMS WELL INTO THE NIGHT. STILL LOOKS LIKE WESTERLIES WILL BEGIN TO DOMINATE BY TOMORROW...USHERING IN AN EXTENDED DRYING TREND. HAVE BEEFED UP POPS FOR TONIGHT AND BACKED OFF TO SCTD MRNG SHOWERS FOR MONDAY... ESSENTIALLY SWAPPING OUT LAST NIGHTS MONDAY WORDING FOR SUNDAY NIGHT AND VICE-VERSA. RUNK .LAS...FLASH FLOOD WATCH IN EFFECT UNTIL 400 AM PDT FOR PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. SEE LATEST STATEMENTS FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:28 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 62 min |
| Aug 12, 6:42 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.